MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL MINI DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL MINI DILATOR SHEATH
Model Number 540-011
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Iatrogenic Source (2498); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth unavailable.Device evaluation: the device was returned to the manufacturer and evaluated on 11 december 2019 and re-evaluated on 15 january 2020.During the evaluation, the shaft of the device was slightly bent but holds shape set, the blades of the device are slightly retracted into the shaft and slightly non concentric.Inspection of the device's handle shows the trigger pin in the far track and not in the home position, with barrel shavings identified throughout the device.Constant force spring and trigger pin of the device are in good condition, with the left distal trigger tab showing slightly more wear than right distal trigger tab, both right and left proximal trigger tabs have normal wear.In the barrel shaft of the device, the pin rode out of the track onto the barrel, located on the far track return path.The sleeve tab of the device is not in the proper position, and the barrel is slightly proud of the sleeve in the far track.The barrel does not pass the drop test due to biologics located in the devices barrel and marring on the far track return path.When attempting to rotate the device's inner shaft, the inner shaft can be removed from the outer shaft.During the final device evaluation on 15 jan 2020, the device's guide pin was confirmed to be worn from both distal and proximal ends and a portion of the guide pin material was missing.This wearing caused a mechanical lock up between the blades and shaft of the device.This prevented the blades from rotating as intended and was the cause of the experienced failure.
 
Event or Problem Description
A lead extraction procedure commenced to remove one right ventricle (rv) lead due to non function; five other leads were present but they were not targeted for extraction.The subclavian to superior vena cava (svc) was occluded making it difficult to advance a spectranetics 14f glidelight laser sheath.Since the glidelight was unable to move through the subclavian, a spectranetics 11f tightrail mini was used to clear the occlusion.After advancement was made with the tightrail mini, a spectranetics 16f glidelight laser sheath and spectranetics visisheath were introduced into the subclavian.The glidelight laser and visisheath then stalled making little to no progress.After the glidelight laser and visisheath stalled the tightrail mini was reintroduced back into the subclavian.This device made slow progress through the occlusion.It was during this advancement that the handle of the tightrail mini stopped triggering making the blades unable to actuate.A new spectranetics 11fr tightrail mini was introduced back into the subclavian, this new tightrail mini made slow progress and then stalled.The physician then elected to try a spectranetics 13f tightrail sub-c device followed by a spectranetics 16f glidelight laser sheath to successfully extract the lead.There was no reported patient harm during this procedure.This report is being submitted as a result of the final device evaluation of the tightrail mini, which occurred on (b)(6) 2020.During this evaluation, it was discovered that there was a portion of guide pin material missing from the device.This is now a reportable event due to the potential for embolism.

Brand Name
SPECTRANETICS TIGHTRAIL MINI DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9700048
Report Number1721279-2020-00030
Device Sequence Number1742561
Product Code DRE
UDI-Device Identifier00813132021627
UDI-Public(01)00813132021627(17)210924(10)FRM19J24A
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model Number540-011
Device Catalogue Number540-011
Device Lot NumberFRM19J24A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight104
Date Report Sent to FDA01/01/2005